Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 366, NWS Fort Worth, TX

October 4, 2004Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 4, 2004, 4:35 AM CDT for Wise County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2004, 4:35 AM CDT (09:35 UTC)
Expired
Oct 4, 2004, 5:00 AM CDT
In force
25 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 040935
SVRFTW
TXC497-041000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT MON OCT 4 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 500 AM CDT

* AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER WISE COUNTY...MOVING EAST AT 25 MPH.

HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.

LAT...LON 3324 9758 3308 9752 3308 9739 3327 9739

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 4:09 AM CDT, 26 minutes earlier.

Area forecast discussion, Oct 4, 4:09 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD FLOOD WATCH
NATIONAL WEATHER SERVICE FORT WORTH TX
405 AM CDT MON OCT  4 2004

.DISCUSSION...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE
NORTHERN AND WESTERN SECTIONS OF NORTH TEXAS THIS MORNING AS SHORT
WAVE ENERGY INTERACTS WITH INCREASE MOISTURE AND MID LEVEL
INSTABILITY.  BEST PARAMETERS FOR THUNDERSTORMS WILL BE ACROSS THE
NORTHERN HALF OF NORTH TEXAS.. SOME AREAS WILL RECEIVE HEAVY
RAINFALL WITH AMOUNTS BETWEEN ONE AND THREE INCHES. WE HAVE DECIDED
TO ISSUE A FLOOD WATCH FOR THE NORTHERN HALF OF NORTH TEXAS DUE TO
STORM TRAINING...EVEN THOUGH PW VALUES ARE LESS THAN 1.5 AND STORM
MOTIONS WILL BE DECENT.  ADDITIONAL STORM DEVELOPMENT IS LIKELY THIS
AFTERNOON/THIS EVENING AS A COLD FRONT ENTERS THE REGION FROM THE
NORTHWEST.  MODELS ARE HAVING SOME DIFFICULTIES DETERMINING THE
TIMING OF THE FRONT.  BASED ON THE CURRENT POSITION OF THE FRONT
ACROSS SOUTHERN KANSAS AND THE OKLAHOMA PANHANDLE....AND THE FAIRLY
WEAK PUSH BEHIND IT...BELIEVE THE FRONT WILL NOT CROSS THE RED RIVER
UNTIL LATE THIS AFTERNOON AND WILL BE MORE OF A FACTOR FOR STORM
DEVELOPMENT THIS EVENING.

STORMS SHOULD NOT BE AS NUMEROUS TUESDAY WITH DEVELOPING TROUGH
STILL IN SOUTHWEST U.S. AND WEAK RIDGING OVER NORTH TEXAS.
HOWEVER...WILL STILL KEEP CHANCE POPS IN PLACE DUE TO STALLED
BOUNDARY ACROSS THE REGION.  WILL SEE SLIGHTLY BETTER RAIN CHANCES
WEDNESDAY THROUGH THURSDAY WITH DIFLUENT FLOW ALOFT.  MODELS ARE A
LITTLE SLOWER WITH THE MOVEMENT OF THE TROUGH AXIS AND SOME CHANCE
POPS WILL CONTINUE THROUGH FRIDAY.  RAIN CHANCES WILL DECREASE
SATURDAY AND SUNDAY AS TROUGH AXIS MOVES ACROSS THE REGION.

LOOKING BEYOND THIS FORECAST CYCLE...AN ACTIVE WEATHER PATTERN MAY
CONTINUE FOR NORTH TEXAS NEXT WEEK WITH ANOTHER POWERFUL SYSTEM
PROGGED BY THE GFS TO MOVE ONSHORE MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  62  77  63 /  70  40  40  40
WACO, TX              81  64  78  64 /  60  50  50  50
PARIS, TX             77  61  76  60 /  70  40  40  30
DENTON, TX            76  61  76  62 /  90  30  40  40
MCKINNEY, TX          77  62  76  62 /  90  40  40  30
DALLAS, TX            79  62  77  63 /  70  40  40  40
TERRELL, TX           81  63  78  62 /  60  50  40  30
CORSICANA, TX         81  64  77  64 /  60  50  50  40
TEMPLE, TX            81  65  78  64 /  50  50  60  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 400 PM CDT MONDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123.

&&

79
Hazardous weather outlook, Oct 3, 3:38 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT SUN OCT 3 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
338 PM CDT SUN OCT 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS ALL OF NORTH
TEXAS. CLOUD TO GROUND LIGHTNING STRIKES AND MODERATE TO HEAVY
RAINFALL WILL BE THE PRIMARY WEATHER HAZARDS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY THROUGH SUNDAY ACROSS
ALL OF NORTH TEXAS...ALTHOUGH THE COVERAGE OF THUNDERSTORMS IS
EXPECTED TO DIMINISH BY THE WEEKEND. CLOUD TO GROUND LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY WEATHER
HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY MORNING.

65/DD

In the hours before

Special weather statement, Oct 4, 1:36 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
136 AM CDT MON OCT 4 2004

TXZ091-092-040730-

COOKE-MONTAGUE-
136 AM CDT MON OCT 4 2004

...SIGNIFICANT WEATHER UPDATE...

AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 3 MILES SOUTH OF MONTAGUE...OR 8 MILES NORTHEAST
OF BOWIE...MOVING NORTHEAST AT 20 MPH.

FORESTBURG...MARYSVILLE...MONTAGUE...MUENSTER...NOCONA...RIGNGGOLD AND ST. JO
ARE IN THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Oct 4, 2:45 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 AM CDT MON OCT 4 2004

TXZ100-101-040845-

JACK-YOUNG-
245 AM CDT MON OCT 4 2004

...SIGNIFICANT WEATHER UPDATE...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL...NEAR GRAHAM AND
LOVING...MOVING EAST AT 30 MPH.

SMALL HAIL AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS AS
THEY MOVE INTO JACK COUNTY. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO ACCOMPANY THE STORMS.

ANOTHER STRONG STORM NEAR ALBANY WILL ENTER YOUNG COUNTY AFTER 3 AM.

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:25 AM CDTSevere Thunderstorm WarningFWDKaufman65 min
Oct 4, 7:56 AM CDTSevere Thunderstorm WarningFWDDallas49 min
Oct 4, 9:35 AM CDTSevere Thunderstorm WarningFWDAnderson, Henderson55 min
Oct 4, 9:42 AM CDTFlash Flood WarningFWDHenderson2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.